Volume 11, issue 1 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
On the automorphism group of generalized Baumslag–Solitar groups

Gilbert Levitt

Geometry & Topology 11 (2007) 473–515
Bibliography
1 H Bass, R Kulkarni, Uniform tree lattices, J. Amer. Math. Soc. 3 (1990) 843 MR1065928
2 G Baumslag, D Solitar, Some two-generator one-relator non-Hopfian groups, Bull. Amer. Math. Soc. 68 (1962) 199 MR0142635
3 M Clay, Deformation spaces of $G$–trees and automorphisms of Baumslag–Solitar groups, arXiv:math.GR/0702582
4 M Clay, Contractibility of deformation spaces of $G$–trees, Algebr. Geom. Topol. 5 (2005) 1481 MR2186106
5 M Clay, A Fixed Point Theorem for Deformation Spaces of $G$–trees, Comment. Math. Helv. (to appear) arXiv:math.GR/0502248
6 D J Collins, The automorphism towers of some one-relator groups, Proc. London Math. Soc. $(3)$ 36 (1978) 480 MR0470091
7 D J Collins, F Levin, Automorphisms and Hopficity of certain Baumslag-Solitar groups, Arch. Math. $($Basel$)$ 40 (1983) 385 MR707725
8 M Culler, K Vogtmann, Moduli of graphs and automorphisms of free groups, Invent. Math. 84 (1986) 91 MR830040
9 A L Fel’shtyn, The Reidemeister number of any automorphism of a Gromov hyperbolic group is infinite, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 279 (2001) 229, 250 MR1846083
10 A Fel’shtyn, D L Goncalves, Twisted conjugacy classes of automorphisms of Baumslag–Solitar groups, arXiv:math.GR/0405590
11 M Forester, Deformation and rigidity of simplicial group actions on trees, Geom. Topol. 6 (2002) 219 MR1914569
12 M Forester, On uniqueness of JSJ decompositions of finitely generated groups, Comment. Math. Helv. 78 (2003) 740 MR2016693
13 M Forester, Splittings of generalized Baumslag–Solitar groups, Geom. Dedicata 121 (2006) 43
14 N D Gilbert, J Howie, V Metaftsis, E Raptis, Tree actions of automorphism groups, J. Group Theory 3 (2000) 213 MR1753479
15 V Guirardel, A very short proof of Forester's rigidity result, Geom. Topol. 7 (2003) 321 MR1988289
16 V Guirardel, G Levitt, Deformation spaces of trees, Geometry, Groups, Dynamics (to appear) arXiv:math.GR/0605545
17 V Guirardel, G Levitt, The outer space of a free product, Proc. London Math. Soc. (to appear) arXiv:math.GR/0501288
18 P H Kropholler, Baumslag–Solitar groups and some other groups of cohomological dimension two, Comment. Math. Helv. 65 (1990) 547 MR1078097
19 P H Kropholler, A note on centrality in $3$–manifold groups, Math. Proc. Cambridge Philos. Soc. 107 (1990) 261 MR1027778
20 S Krstić, K Vogtmann, Equivariant outer space and automorphisms of free-by-finite groups, Comment. Math. Helv. 68 (1993) 216 MR1214230
21 G Levitt
22 G Levitt, Automorphisms of hyperbolic groups and graphs of groups, Geom. Dedicata 114 (2005) 49 MR2174093
23 G Levitt, Characterizing rigid simplicial actions on trees, from: "Geometric methods in group theory", Contemp. Math. 372, Amer. Math. Soc. (2005) 27 MR2139674
24 G Levitt, M Lustig, Most automorphisms of a hyperbolic group have very simple dynamics, Ann. Sci. École Norm. Sup. $(4)$ 33 (2000) 507 MR1832822
25 J McCool, A class of one-relator groups with centre, Bull. Austral. Math. Soc. 44 (1991) 245 MR1126363
26 D McCullough, A Miller, Symmetric automorphisms of free products, Mem. Amer. Math. Soc. 122 (1996) MR1329943
27 D I Moldavanskiĭ, On the isomorphisms of Baumslag-Solitar groups, Ukrain. Mat. Zh. 43 (1991) 1684 MR1172309
28 L Mosher, M Sageev, K Whyte, Quasi-actions on trees. I. Bounded valence, Ann. of Math. $(2)$ 158 (2003) 115 MR1998479
29 M R Pettet, Virtually free groups with finitely many outer automorphisms, Trans. Amer. Math. Soc. 349 (1997) 4565 MR1370649
30 M R Pettet, The automorphism group of a graph product of groups, Comm. Algebra 27 (1999) 4691 MR1709254
31 A Pietrowski, The isomorphism problem for one-relator groups with non-trivial centre, Math. Z. 136 (1974) 95 MR0349851
32 E Raptis, D Varsos, On the automorphism group of the fundamental group of a graph of polycyclic groups, Algebra Colloq. 4 (1997) 241 MR1681543
33 A Rhemtulla, D Rolfsen, Local indicability in ordered groups: braids and elementary amenable groups, Proc. Amer. Math. Soc. 130 (2002) 2569 MR1900863
34 K Whyte, The large scale geometry of the higher Baumslag–Solitar groups, Geom. Funct. Anal. 11 (2001) 1327 MR1878322